MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U357588
Medical Device Problem Codes Retraction Problem (1536); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, photo was also provided for review.The investigation of the reported event is currently underway.(expiry date: 05/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured.It was further reported that the balloon fragments are allegedly detached from balloon and left in the patient.Reportedly additional intervention required to remove the segments form the patient.Patient's current status was unknown.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured.It was further reported that balloon fragments are allegedly detached form balloon and left on patient and had difficult to remove balloon from the sheath.Reportedly additional intervention required to remove the segments form the patient.Patient status was unknown.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one photo was reviewed.The photo shows the device which appeared bloody and the strain relief has detached from the catheter and balloon noted be ruptured circumferential and the distal end of the balloon were detached from the catheter.No other anomalies noted.Therefore, based on the photo review, the reported failure balloon rupture and detachment can be confirmed and the reported retraction issues could not be confirmed on the findings no conclusion can be made.One ultraverse 035 pta dilatation catheter in two segments were returned for evaluation.On the visual evaluation of the device, the first segment consists of strain relief and partial catheter.The second segment consist of the remaining catheter and partially detached balloon.The balloon appeared to have circumferential rupture and got detached from the distal end of the catheter.All the anomalies were observed in the microscopic observation.No other anomalies noted.No functional evaluation performed due to the condition of the device, which returned for evaluation.Therefore, the investigation has confirmed for the balloon rupture as the balloon got ruptured circumferentially and got detached from the catheter.The investigation is also confirmed for detachment of device as the device returned in two segments for evaluation.However, the investigation for the reported retraction issue remains inconclusive as the condition of the use could not be replicated and no functional evaluation performed due to the condition of the device, which returned for evaluation.Per the reported event details, the target lesion was highly calcified.Therefore, it is possible the interaction between the lesion and the balloon contributed to the reported balloon rupture.However, the definitive root cause for the reported balloon rupture, detachment of device and retraction issue could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Expiry date: 05/2022.Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRAVERSE 035 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11625896
Report Number2020394-2021-00787
Device Sequence Number3667975
Product Code LIT
UDI-Device Identifier00801741093975
UDI-Public(01)00801741093975
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU357588
Device Catalogue NumberU357588
Device Lot NumberCMDT0343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;